MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0513
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the vertebral artery using penumbra coil 400s (pc400s).During the procedure, the physician successfully advanced five pc400s into the target vessel.While attempting to advance the sixth pc400, it was reported that it would not advance at all within its introducer sheath.The pc400 was then removed and was not used in the procedure.The procedure was completed using three additional pc400s.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with its pusher assembly.The introducer sheath was ovalized approximately 7.0 cm from the distal tip.Conclusions: evaluation of the returned pc400 revealed an ovalized introducer sheath.If the rotating hemostasis valve (rhv) is overtightened on the introducer sheath, damage such as an ovalization may occur.Resistance was encountered while advancing the pc400 through its ovalized sheath and the pc400 could not be advanced any further.The ovalization in the introducer sheath likely prevented the pc400 from being advanced within its sheath.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8489259
Report Number3005168196-2019-00653
Device Sequence Number2689814
Product Code HCG
UDI-Device Identifier00814548010861
UDI-Public00814548010861
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Catalogue Number4004C0513
Device Lot NumberF67851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005